Transdermal Patches and MRIs
Posted by Laura on October 29, 2009
Have you heard about transdermal patches and MRIs? It is said that many of these patches have Aluminum in them that help pull the medication into the skin. There are some that don’t, but the protective cover which is pulled off for application has aluminum and some may still be on the medicated side. The aluminum, when placed through the MRI will burn the patients skin in this area. For patients who are older, are at risk for skin integrity, this can be a big concern.
“Update: (03/9/2009) FDA has evaluated the composition of available patches to determine which of them contain metal components and to assure that this information is included in their labeling. Based on current information from this evaluation, FDA is working with the manufacturers of the following patches to update the labeling to include adequate warnings to patients about the risk of burns to the skin if the patch is worn during an MRI scan. It should be noted that some of the drugs listed may have a generic equivalent and more than one size and strength of patch. FDA will update this posting as information becomes available.”
|Proprietary Name||Generic/Established Name|
|Lidopel||Lidocaine HCl and epinephrine|
|Prostep||Nicotine transdermal system|
|Habitrol||Nicotine transdermal system|
|Nicotrol TD||Nicotine transdermal system|
|Androderm||Testosterone transdermal system|
|Salonpas Power Plus||Methyl Salicylate/Menthol|
Sorry, the comment form is closed at this time.